Subconjunctival Cephalosporin Anaphylaxis

Ophthalmic Surg Lasers. Jan-Feb 2001;32(1):79-80.

Abstract

This case describes a patient who developed a systemic anaphylactic reaction to a subconjunctival injection of cephalosporin. The patient did well, but required intensive therapy, including airway intubation. She had a history of penicillin allergy. Even 50 mg of cephalosporin antibiotic injected locally can produce a life threatening anaphylactic reaction.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Anaphylaxis / etiology*
  • Cefazolin / administration & dosage
  • Cefazolin / adverse effects*
  • Cephalosporins / administration & dosage
  • Cephalosporins / adverse effects*
  • Conjunctiva / drug effects*
  • Female
  • Humans
  • Injections
  • Respiratory Distress Syndrome, Adult / chemically induced*
  • Urticaria / chemically induced*

Substances

  • Cephalosporins
  • Cefazolin